標題: COHERENT STRUCTURES IN NONLOCAL DISPERSIVE ACTIVE-DISSIPATIVE SYSTEMS
作者: Lin, Te-Sheng
Pradas, Marc
Kalliadasis, Serafim
Papageorgiou, Demetrios T.
Tseluiko, Dmitri
應用數學系
Department of Applied Mathematics
關鍵字: nonlocal partial differential equations;coherent-structure theory;solitary pulses
公開日期: 1-一月-2015
摘要: We analyze coherent structures in nonlocal dispersive active-dissipative nonlinear systems, using as a prototype the Kuramoto-Sivashinsky (KS) equation with an additional nonlocal term that contains stabilizing/destabilizing and dispersive parts. As for the local generalized Kuramoto-Sivashinsky (gKS) equation (see, e.g., [T. Kawahara and S. Toh, Phys. Fluids, 31 (1988), pp. 2103-2111]), we show that sufficiently strong dispersion regularizes the chaotic dynamics of the KS equation, and the solutions evolve into arrays of interacting pulses that can form bound states. We analyze the asymptotic characteristics of such pulses and show that their tails tend to zero algebraically but not exponentially, as for the local gKS equation. Since the Shilnikov-type approach is not applicable for analyzing bound states in nonlocal equations, we develop a weak-interaction theory and show that the standard first-neighbor approximation is no longer applicable. It is then essential to take into account long-range interactions due to the algebraic decay of the tails of the pulses. In addition, we find that the number of possible bound states for fixed parameter values is always finite, and we determine when there is long-range attractive or repulsive force between the pulses. Finally, we explain the regularizing effect of dispersion by showing that, as dispersion is increased, the pulses generally undergo a transition from absolute to convective instability. We also find that for some nonlocal operators, increasing the strength of the stabilizing/destabilizing term can have a regularizing/deregularizing effect on the dynamics.
URI: http://dx.doi.org/10.1137/140970033
http://hdl.handle.net/11536/124728
ISSN: 0036-1399
DOI: 10.1137/140970033
期刊: SIAM JOURNAL ON APPLIED MATHEMATICS
Volume: 75
起始頁: 538
結束頁: 563
顯示於類別:期刊論文